Nearly half of all Americans complain of poor sleep, and many are even diagnosed with insomnia. When this is the case, a sleeping pill is often prescribed by a doctor. For many, this can be an effective way to fix sleep problems; however, many individuals make the dangerous mistake of mixing sleeping pills and alcohol.
Below, we'll explore why mixing these two drugs can be extremely dangerous and possibly even fatal.
Before getting into the specifics of alcohol and sleeping pills, however, let's look at little closer at the side effects of sleeping pills. As is the case with most prescription medications, sleeping pills like Ambien can have numerous side effects.
With that being said, everyone experiences the side effects differently. Unless you have a specific health condition like asthma, you won't know how sleeping pills will exactly affect you until you take one and see how you feel. Here are the most common side effects associated with sleeping pills:
An additional serious side effect of sleeping pills is parasomnia. Parasomnias are movements that you do not have control over. They may include sleep walking, talking, or other behaviors. In some cases, these are benign actions like chatting or getting up to go to the bathroom, but in other cases, individuals have been found driving, cooking, going outside in the middle of the night, or doing other projects and activities with dangerous tools and implements that they are not aware they are using.
As you can see, on their own, these side effects can be quite severe. If you have been prescribed a prescription sleeping pill like Ambien and you experience any of the side effects listed above, always consult your doctor as soon as possible.
Mixing sleeping pills and alcohol is dangerous. Naturally, it is dangerous to even consider mixing two substances that have such profound physical and psychological effects as alcohol and sleeping pills. You should always consult your doctor before mixing alcohol with any medication.
But the real problem is that when you mix sleeping pills and alcohol., the sleeping pills side effects can be exacerbated. Furthermore, this combination can have additive sedating effects. This can cause you to stop breathing, and in some cases, it can cause death.
Whether alcohol is involved or not, it is possible to overdose from Ambien. Here are the common signs of an Ambien overdose:
- Severe diarrhea
- A lack of balance
- Severe lightheadedness
- Severe stomach cramps, nausea, and vomiting
- Uncontrollable shaking and tremors
- Difficulty walking
- Slowed breathing or stopped breathing
If you require help for alcoholism or a sleeping pill addiction or both, you need professional help as soon as possible. Cleveland Drug Treatment Centers can help you find a drug treatment center near you that can put you through detox and rehabilitation in order to achieve lasting sobriety. To learn more about the programs available to you, contact us at (877) 804-1531 today.